Okay, so I have been taking Plaquenil since May 1st. So that's what, 25 days? Ever since the beginning of this week, I have been up and down, mad and happy, energetic and out of it. I have been moody, evil, irritable. Then laughing, fun, and so forth. Back story: In 2008 I suffered from postpartum psychosis and panis disorder after having my son, then came the horrible depresion. I am still on meds (Prozac, Clonozapam). I have been taken off of two others some time ago by my Psych because I am improving. Now, on Plaquenil and I am going crazy. AND I AM STILL IN PAIN. I know plaquenil takes some time to kick in, so I'm okay with that. I mean I had the pain all this time, it can only get better..... SO I THOUGHT. Now I am going out of my mind? Is anyone else hearing something familiar. I take Plaq for SLE. I will STOP immediately if this is causing mental issues. I rather be in pain, then ever, ever, ever go through a mental illness again. I know I need to talk to my rheumy, but It's Friday at 7pm and Monday is Memorial Day, then she's off until mid June, so...... I either talk to one of her colleagues on Tuesday or go to me General Doc. In the meantime, I wondered if anyone else has had mental issues? I mean I can literally feel my mood changing for absolutely no reason...... I can't believe this.....
Yes, Plaquenil can cause mood changes, irritability and psychosis and can worsen the existing psychosis. So yes, changing the drug may help. However, please do not change or stop the medication on your own. You need to consult a doctor and slowly be weaned off it and on to anew drug for your lupus. Take care!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.